Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 62, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 6, 2003, 8:15 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2003, 8:15 PM EDT (00:15 UTC)
- Expired
- May 6, 2003, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 070015 SVRCHS SCC019-029-070100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 815 PM EDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 900 PM EDT * AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 5 MILES SOUTH OF ADAMS RUN...OR ABOUT 13 MILES NORTH OF EDISTO BEACH...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ADAMS RUN AND BENNETTS POINT... MEGGETT AND HOLLYWOOD... YONGES ISLAND... WADMALAW ISLAND... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3269 8065 3255 8051 3261 8014 3281 8012 $$ AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:40 PM EDT, 35 minutes earlier.
Area forecast discussion, May 6, 7:40 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 740 PM EDT TUE MAY 6 2003 WFO CHS HAS EXTENDED THE TORNADO WATCH UNTIL 9 PM. UPDATED PRODUCTS OUT SHORTLY. .CHS... GA...NONE. SC...TORNADO WATCH UNTIL 9 PM SCZ040-042>045-049-050-AMZ330-350-
Hazardous weather outlook, May 6, 7:39 PM EDT, 36 minutes before
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-070000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 739 PM EDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA ...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .SEVERE THUNDERSTORMS...DANGEROUS SEVERE STORMS BETWEEN COLUMBIA SOUTH CAROLINA AND ATLANTA GEORGIA WILL CONTINUE TO MOVE EAST- SOUTHEAST INTO PARTS OF EASTERN SOUTH CAROLINA LATER TODAY AND THIS EVENING. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES ...LARGE HAIL...AND DAMAGING WIND GUSTS. THE GREATEST THREAT OF SEVERE WEATHER WILL BE NORTH OF A LINE FROM BEAUFORT TO AUGUSTA. A TORNADO WATCH HAS BEEN ISSUED FOR HAMPTON...ALLENDALE...COLLETON... DORCHESTER...BERKELEY AND CHARLESTON COUNTIES IN SOUTH CAROLINA. THE WATCH WILL REMAIN IN EFFECT UNTIL 9 PM TONIGHT. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR MODERATE FLOODING ALONG THE LOWER SANTEE RIVER AT JAMESTOWN. FLOOD WARNINGS ARE ALSO IN EFFECT FOR THE SAVANNAH RIVER AT CLYO WHERE MINOR FLOODING IS OCCURRING. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE ON THE LOWER SANTEE RIVER AT JAMESTOWN AND THE SAVANNAH RIVER AT CLYO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24
In the hours before
Local storm report, May 6, 6:35 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
635 PM EDT TUE MAY 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM MONCKS CORNER SC 1.75 INCH HAIL
05/06/03 BERKELEY GOLFBALL TO QUARTER SIZE
HAIL COVERING THE GROUND
IN THE OVERTON
SUBDIVISION.Local storm report, May 6, 6:54 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
654 PM EDT TUE MAY 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 7 NE MONCKS CORNER SC 1.00 INCH HAIL
05/06/03 BERKELEY REPORTED BY SPOTTER.Local storm report, May 6, 7:00 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
700 PM EDT TUE MAY 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0656 PM SUMMERVILLE SC TORNADO
05/06/03 DORCHESTER REPORTED ON THE GROUND BY
SPOTTERS. SOME DAMAGE
REPORTED.Local storm report, May 6, 7:08 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
708 PM EDT TUE MAY 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0706 PM 12 SW MONCKS CORNER SC 1.00 INCH HAIL
05/06/03 BERKELEY REPORTED BY SPOTTER IN THE
SANGAREE SUBDIVISION.Local storm report, May 6, 7:22 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
722 PM EDT TUE MAY 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM GOOSE CREEK SC 1.75 INCH HAIL
05/06/03 BERKELEY REPORTED BY OFF DUTY NWS
EMPLOYEE.
0713 PM GOOSE CREEK SC .75 INCH HAIL
05/06/03 BERKELEY REPORTED BY SPOTTER.Local storm report, May 6, 7:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
752 PM EDT TUE MAY 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM NORTH CHARLESTON SC 1.00 INCH HAIL
05/06/03 CHARLESTON REPORTED BY THE PUBLIC AT
THE INTERSECTION OF DUNLAP
ROAD AND ASHLEY PHOSPHATE
ROAD.The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:00 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 6, 8:00 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 6, 9:53 PM EDT | Special Marine Warning | CHS | 112 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.